Alert archive / Ohio / River Flood Warnings in 2017

River Flood Warning 2, NWS Charleston, WV

March 2, 2017Athens County, Ohio

NWS Charleston, WV issued this river flood warning at Mar 2, 2017, 11:13 AM EST for Athens County, Ohio. It took effect at Mar 2, 2017, 2:10 PM EST. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
Mar 2, 2017, 11:13 AM EST (16:13 UTC)
In effect from
Mar 2, 2017, 2:10 PM EST
Expired
Mar 3, 2017, 9:40 AM EST
In force
20 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
Minor

County Athens County, OH

The radar

The Charleston,WV radar (KRLX), 121 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Hocking River at Athens (ATHO1). The gauge peaked at 21.30 ft at Mar 2, 2017, 9:00 PM EST.

actionminormoderate152003/0203/0303/04
Action stage
18 ft
Minor stage
20 ft
Moderate stage
22 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03159500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

126 
WGUS41 KRLX 021613
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
RIVER FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON  WV
1113 AM EST THU MAR 2 2017

...The National Weather Service in Charleston WV has issued a flood 
warning for the following rivers... Hocking River...

Affecting the following counties in Ohio...Athens.

The Hocking River at Athens is expected to crest at flood stage
late this afternoon into this evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around and don't drown. Do not drive into areas where
water is flowing over the roadway.  Most deaths occur when motorists
try crossing flooded roads.

Please report high water to the National Weather Service by
calling toll free...1-800-401-9535...when you can do so safely.

You may also report flooding by posting your report to the
Charleston West Virginia National Weather service Facebook
page...or by using the Twitter HASHTAG...NWSRLX.

The next statement will be issued around 3 PM Thursday, or sooner if
necessary.

&&

OHC009-030413-
/O.NEW.KRLX.FL.W.0002.170303T0000Z-170303T0600Z/
/ATHO1.1.ER.170303T0000Z.170303T0000Z.170303T0000Z.NO/
1113 AM EST THU MAR 2 2017

The National Weather Service in Charleston Wv has issued a 

* Flood Warning for the Hocking River at Athens.
* From this evening to late tonight...or until the warning is cancelled.
* At 10:00 AM Thursday the stage was 19.3 feet. 
* Minor Flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...the river is expected to rise to near flood stage this evening.
* At stages near 20.0 feet...Low areas, campgrounds, and private camps along the 
  river between Athens, and Coolville begin to flood.
* A crest near 20.0 feet compares to a previous crest of 19.3 feet on May 1 2014.
  
&&

LAT...LON 3941 8210 3929 8189 3930 8212 3939 8219

$$

Zwier
7 follow-up statements
867 
WGUS81 KRLX 021913
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
213 PM EST THU MAR 2 2017

...The flood warning continues for the following rivers...Hocking River.
  At Athens...
 
Affecting the following counties in Ohio...Athens.

Following heavy rainfall yesterday, the Hocking River at Athens 
has risen above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around and don't drown. Do not drive into areas where
water is flowing over the roadway. Most deaths occur when motorists
try crossing flooded roads.

Please report high water to the National Weather Service by
calling toll free...1-800-401-9535...when you can do so safely.

You may also report flooding by posting your report to the
Charleston West Virginia National Weather service Facebook
page...or by using the Twitter HASHTAG...NWSRLX.

The next statement will be issued around 9 PM, or sooner if necessary.

&&

OHC009-030113-
/O.EXT.KRLX.FL.W.0002.170302T1910Z-170303T1320Z/
/ATHO1.1.ER.170302T1736Z.170303T0000Z.170303T0720Z.NO/
213 PM EST THU MAR 2 2017

...Flood Warning extended until Friday morning...The Flood Warning continues for
  the Hocking River at Athens.
* At 1:00 PM Thursday the stage was 20.1 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...The River will continue rising to near 20.6 feet by this evening. 
  The river will fall below flood stage after midnight.
* At stages near 20.0 feet...Low areas, campground, and private camps along the 
  river between Athens, and Coolville begin to flood.
* A crest near 20.6 feet compares to a previous crest of 19.3 feet on May 1 2014.
  
&&

LAT...LON 3941 8210 3929 8189 3930 8212 3939 8219

$$

Zwier
174 
WGUS81 KRLX 022106
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
406 PM EST THU MAR 2 2017

...The flood warning continues for the following rivers...Hocking River.
  At Athens...
 
Affecting the following counties in Ohio...Athens.


The Hocking River at Athens continues to rise slowly and is currently 
just over half a foot above flood stage.  The river should crest later
this evening at about 21 feet and then continue to drop below flood
by early Friday morning.  



PRECAUTIONARY/PREPAREDNESS ACTIONS...


Turn around and don't drown.  Do not drive into areas where
water is flowing over the roadway.  Most deaths occur when motorists
try crossing flooded roads.



Please report high water to the National Weather Service by
calling toll free...1-800-401-9535...when you can do so safely.

You may also report flooding by posting your report to the
Charleston West Virginia National Weather service Facebook
page...or by using the Twitter HASHTAG...NWSRLX.


* The next statement will be issued around ****** [PUT TIME HERE AM/PM] ******
or sooner if conditions change.


&&

OHC009-030306-
/O.EXT.KRLX.FL.W.0002.000000T0000Z-170303T1440Z/
/ATHO1.1.ER.170302T1736Z.170303T0000Z.170303T0840Z.NO/
406 PM EST THU MAR 2 2017

...Flood Warning extended until Friday morning...The Flood Warning continues for
  the Hocking River At Athens.
* AT  3:00 PM Thursday the stage was 20.6 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...The River will continue rising to near 21 feet by this evening. 
  The river will fall below flood stage early Friday.
* At stages near 20.0 feet...Low areas, campground, and private camps along the 
  river between Athens, and coolville begin to flood.
* A crest near 21 feet compares to a previous crest of 19.3 feet on May 1 2014.
  

&&

LAT...LON 3941 8210 3929 8189 3930 8212 3939 8219


$$

kistner
609 
WGUS81 KRLX 030104
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
804 PM EST THU MAR 2 2017

...The flood warning continues for the following rivers...Hocking River.
  At Athens...

Affecting the following counties in Ohio...Athens.


PRECAUTIONARY/PREPAREDNESS ACTIONS...


Turn around and don't drown.  Do not drive into areas where
water is flowing over the roadway.  Most deaths occur when motorists
try crossing flooded roads.



Please report high water to the National Weather Service by
calling toll free...1-800-401-9535...when you can do so safely.

You may also report flooding by posting your report to the
Charleston West Virginia National Weather service Facebook
page...or by using the Twitter HASHTAG...NWSRLX.


* The next statement will be issued around 3AM Friday or sooner 
if conditions change.


&&

OHC009-030704-
/O.CON.KRLX.FL.W.0002.000000T0000Z-170303T1440Z/
/ATHO1.1.ER.170302T1736Z.170303T0000Z.170303T0840Z.NO/
804 PM EST THU MAR 2 2017

The Flood Warning continues for the Hocking River At Athens.
* AT  8:00 PM Thursday the river appears to have crested at 21.1 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...The river will continue to fall to below flood stage by early 
  Friday.
* At stages near 22.0 feet...East state street in athens and route 33 north of 
  nelsonville begins to flood.
* A crest near 21 feet compares to a previous crest of 19.3 feet on May 1 2014.  

&&

LAT...LON 3941 8210 3929 8189 3930 8212 3939 8219


$$

Kistner
154 
WGUS81 KRLX 030257
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
957 PM EST THU MAR 2 2017

...The flood warning continues for the following rivers...Hocking River.
  At Athens...
 
Affecting the following counties in Ohio...Athens.

The Hocking River in Athens continues to slowly rise, but it is nearing its
crest.  Current forecast takes the crest near 21.5 feet by midnight tonight.


PRECAUTIONARY/PREPAREDNESS ACTIONS...


Turn around and don't drown.  Do not drive into areas where
water is flowing over the roadway.  Most deaths occur when motorists
try crossing flooded roads.



Please report high water to the National Weather Service by
calling toll free...1-800-401-9535...when you can do so safely.

You may also report flooding by posting your report to the
Charleston West Virginia National Weather service Facebook
page...or by using the Twitter HASHTAG...NWSRLX.


* The next statement will be issued around ****** [PUT TIME HERE AM/PM] ******
or sooner if conditions change.


&&

OHC009-030857-
/O.EXT.KRLX.FL.W.0002.000000T0000Z-170303T2040Z/
/ATHO1.1.ER.170302T1736Z.170303T0600Z.170303T1440Z.NO/
957 PM EST THU MAR 2 2017

...Flood Warning extended until Friday afternoon...The Flood Warning continues 
for the Hocking River At Athens.
* AT  9:00 PM Thursday the stage was 21.3 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...The River will continue rising to near 21.5 feet by midnight. The river 
  will fall below flood stage late Friday morning.
* At stages near 22.0 feet...East state street in athens and route 33 north of 
  nelsonville begins to flood.
* A crest near 21.5 feet compares to a previous crest of 21.1 feet on April 21 
  2011.  

&&

LAT...LON 3941 8210 3929 8189 3930 8212 3939 8219


$$

Kistner
820 
WGUS81 KRLX 030417
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
1117 PM EST THU MAR 2 2017

...The flood warning continues for the following rivers...Hocking River.
  At Athens...

Affecting the following counties in Ohio...Athens.

The Hocking River in Athens continues to slowly rise, but it is nearing its
crest.  Current forecast takes the crest near 21.5 feet by midnight tonight.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around and don't drown.  Do not drive into areas where
water is flowing over the roadway.  Most deaths occur when motorists
try crossing flooded roads.


* The next statement will be issued around 5 AM or sooner if 
conditions change.


&&

OHC009-031017-
/O.CON.KRLX.FL.W.0002.000000T0000Z-170303T2040Z/
/ATHO1.1.ER.170302T1736Z.170303T0600Z.170303T1440Z.NO/
1117 PM EST THU MAR 2 2017

The Flood Warning continues for
  the Hocking River At Athens.
* AT 10:00 PM Thursday the stage was 21.2 feet. 
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...The River will continue rising to near 21.5 feet around midnight. 
  The river will fall below flood stage late morning Friday .
* At stages near 22.0 feet...East state street in athens and route 33 north of 
  nelsonville begins to flood.
* A crest near 21.5 feet compares to a previous crest of 21.1 feet on April 21 
  2011.  

&&

LAT...LON 3941 8210 3929 8189 3930 8212 3939 8219


$$
135 
WGUS81 KRLX 030854
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
354 AM EST FRI MAR 3 2017

...The flood warning continues for the following rivers...Hocking River.
  At Athens...

Affecting the following counties in Ohio...Athens.

The Hocking River in Athens has crested and is now falling. The river
crested at 21.3 feet around 9 PM Thursday evening.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around and don't drown.  Do not drive into areas where
water is flowing over the roadway.  Most deaths occur when motorists
try crossing flooded roads.

&&

OHC009-031454-
/O.CON.KRLX.FL.W.0002.000000T0000Z-170303T2040Z/
/ATHO1.1.ER.170302T1736Z.170303T0630Z.170303T1440Z.NO/
354 AM EST FRI MAR 3 2017

The Flood Warning continues for
  the Hocking River At Athens.
* AT  3:00 AM Friday the stage was 20.8 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...The river will continue to fall to below flood stage by late this 
  morning.
* At stages near 22.0 feet...East state street in Athens and route 33 north of 
  Nelsonville begins to flood.
* A crest near 21.3 feet compares to a previous crest of 21.1 feet on April 21 2011.
  

&&

LAT...LON 3941 8210 3929 8189 3930 8212 3939 8219


$$
009 
WGUS81 KRLX 031440
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
940 AM EST FRI MAR 3 2017

...The flood warning is cancelled for the following rivers...Hocking River.
  At Athens...
 
 Affecting the following counties in Ohio...Athens.

The Hocking River at Athens was in crest late last night just over 21 feet.
The gauge reading has now dropped below flood stage, thus the flood warning
has been cancelled.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around and don't drown. Do not drive into areas where water is flowing 
over the roadway.  Most deaths occur when motorists try crossing flooded roads.

Please report high water to the National Weather Service by calling toll 
free...1-800-401-9535...when you can do so safely.

You may also report flooding by posting your report to the
Charleston West Virginia National Weather service Facebook
page...or by using the Twitter HASHTAG...NWSRLX.

&&

OHC009-031510-
/O.CAN.KRLX.FL.W.0002.000000T0000Z-170303T2040Z/
/ATHO1.1.ER.170302T1736Z.170303T0630Z.170303T1348Z.NO/
940 AM EST FRI MAR 3 2017

The Flood Warning is cancelled for
  the Hocking River At Athens.
* At 9:00 AM Friday the stage was 19.95 feet and falling. 
* The river fell below flood stage at 8:48 AM Friday.
* Flood stage is 20.0 feet.
* Forecast...the river will continue to fall to 14.6 feet by Saturday morning.

&&

LAT...LON 3941 8210 3929 8189 3930 8212 3939 8219


$$

Zwier

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Mar 2, 6:39 AM EST, 4 hours 34 minutes earlier.

Area forecast discussion, Mar 2, 6:39 AM EST, 4 hours 34 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
639 AM EST Thu Mar 2 2017

.SYNOPSIS...
Brief high pressure today. Clipper system later night into
Friday morning with light snow. High pressure this weekend. Next
cold front crosses late Tuesday.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 625 AM Thursday...
Winds are slowly subsiding, so wind advisory for the northern
mountains is expected to expire at 8 AM. Otherwise, little
change.

As of 405 AM Thursday...

Surface Canadian high pressure builds in today under west to
northwest flow aloft. Wind advisory will continue in the higher
elevations of the northern mountains til expiration at 8 AM. By
then the pressure gradient relaxes enough, but it will still be
rather gusty today across the area. Cold advection and
lingering low level moisture will help keep lots of clouds
areawide, and scattered northern mountain snow showers, through
the morning. Thus, temperatures will be much cooler today, in
the 40s for highs. There may be breaks in the clouds this
afternoon with a bit of warm advection before another
reinforcing shot of cold air arrives with more clouds. This may
again lead to some upslope snow showers in the northern
mountains by evening. For tonight, models have not exactly been
consistent with a clipper type system dragging another cold
punch of air down from Canada. The new scenario is to have this
clipper ride across the northern counties of WV with some light
snow, followed by yet another new clipper riding along the front
across central and southern areas later tonight. Thus, looks
like the entire area will likely see some snow tonight, possibly
starting as a little rain especially south. However, with the
speed of the system, not that much moisture to work with, and
marginal temperatures, we look for any snow accumulations in the
low lands to generally be an inch or less. However, in the
northern mountains especially, there could be a few inches of
snow. The system will be kicking out just after this period
ends.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
As of 530 AM Thursday...

Clipper / flat wave now progged to traverse across southern and
central portions of the forecast area first thing Friday morning,
with light snowfall accumulations. Across the lowlands, warm
ground and air temperatures near or only a little below freezing
should preclude road problems, but there could be slick spots
across higher terrain.

A deep mixed layer will develop Friday afternoon. Coupled with
a tight pressure gradient between exiting low pressure, and
strong high pressure building in from the lower Ohio Valley,
this will make for another day of gusty winds, reaching 25 to 35
mph.

As the high builds in Friday night, the upslope flow will
diminish, and upslope snow showers that develop in the mountains
Friday will diminish late Friday afternoon into Friday evening.
The lower high terrain temperatures and upslope effect could
bring total snow accumulations up to 3 to 4 inches across the
most favored higher windward terrain Friday.

As the high moves on off to the east this weekend, the warm
advection will bring mid level clouds across, with perhaps a
few sprinkles.

Temperatures close to the MET, MAV and a short term consensus
blend on Friday, low enough for snow essentially until the
precipitation is over. Temperatures beyond that close to central
guidance, with some ridge top warming Friday night, and an
overall moderating trend over the weekend.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
As of 530 AM Thursday...

Increasingly warm and moist air arriving in deep southwest flow
may lead to rain showers Sunday night and Monday.

Model differences remain on the timing of the next cold front,
although there has been some convergence on a Tuesday into
Tuesday night crossing. The increase in warmth and moisture
ahead of the front does not yet appear to be sufficient to
bring destabilization and thunderstorms although this could
change.

Temperatures close to guidance but will be highly dependent on
the timing of the front on Tuesday. Models disagree on how cold
it gets in the wake of the front Wednesday - Thursday, but even
the colder solution fails to get temperatures below normal.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
12Z Thursday thru 12Z Friday...
As of 625 AM Thursday...

Thru 23Z...
MVFR/IFR in scattered snow showers mainly higher elevations of
the northern mountains will end by 16Z. Otherwise...ceilings AOA
3500 feet, except MVFR ceilings over mainly the northern
mountains, will continue for the most part today. While winds
are slowly subsiding this morning, they will remain rather gusty
at generally 20 to 25 MPH, higher in the mountains.

After 23z...Ceilings will gradually lower as an upper
disturbance and cold front move across. Look for ceilings
becoming MVFR in snow showers in the low lands and southern
mountains mainly after 05Z, and MVFR/IFR in the northern
mountains in heavier snow showers after 00Z. West winds 5 to 12
MPH.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z FRIDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Conditions may vary considerably tonight
with the disturbance.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE               THU 03/02/17
UTC 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
EST 1HRLY       05   06   07   08   09   10   11   12   13   14   15   16
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
HTS CONSISTENCY  H    H    H    H    H    M    M    H    H    H    M    M
BKW CONSISTENCY  M    L    M    M    M    M    M    H    H    H    M    M
EKN CONSISTENCY  L    L    L    L    L    L    M    M    M    H    M    M
PKB CONSISTENCY  H    M    M    M    L    M    M    M    H    H    M    M
CKB CONSISTENCY  M    H    H    H    H    H    H    H    H    H    M    M

AFTER 12Z FRIDAY...
No widespread IFR conditions are expected at this time.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Wind Advisory until 8 AM EST this morning for WVZ523-526.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...TRM/JMV
NEAR TERM...JMV
SHORT TERM...JSH
LONG TERM...JSH
AVIATION...JMV
Hazardous weather outlook, Mar 2, 8:39 AM EST, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
839 AM EST Thu Mar 2 2017

OHZ066-067-075-076-083>087-WVZ009>011-019-031345-
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-
Lawrence OH-Wood-Pleasants-Tyler-Ritchie-
839 AM EST Thu Mar 2 2017

This Hazardous Weather Outlook is for southeast Ohio and northern
West Virginia.

.DAY ONE...Today and Tonight.

Rivers and streams remain high following yesterday's rainfall. Flood
warnings remain in effect today as water slowly drains through the
water system.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ101>103-105-VAZ003-004-WVZ005>008-013>018-020-024>034-039-040-
515>526-031345-
Greenup-Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Cabell-
Mason-Jackson WV-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Doddridge-
Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-
Wyoming-Upshur-Barbour-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
839 AM EST Thu Mar 2 2017

This Hazardous Weather Outlook is for northeast Kentucky, southwest
Virginia, and portions of central West Virginia, northeast West
Virginia, northern West Virginia, southeast West Virginia, southern
West Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Mar 2, 10:09 AM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1009 AM EST THU MAR 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 AM     TSTM WND DMG     MORRISVALE              38.14N  81.91W
03/01/2017                   BOONE              WV   PUBLIC

            TREE DOWN. VIA FACEBOOK WITH PICTURE. RADAR ESTIMATED
            TIME.

&&

EVENT NUMBER RLX1700305

MEC
Local storm report, Mar 2, 10:10 AM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1010 AM EST THU MAR 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 AM     TSTM WND GST     SOUTH CHARLESTON        38.36N  81.71W
03/01/2017  M63 MPH          KANAWHA            WV   TRAINED SPOTTER

            SEVERAL TREE LIMBS TAKEN DOWN

&&

EVENT NUMBER RLX1700306

MEC
Local storm report, Mar 2, 10:15 AM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1015 AM EST THU MAR 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 AM     TSTM WND GST     6 E POINT PLEASANT      38.85N  82.02W
03/01/2017  M58 MPH          MASON              WV   TRAINED SPOTTER

&&

EVENT NUMBER RLX1700307

MEC
Local storm report, Mar 2, 10:18 AM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1018 AM EST THU MAR 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 AM     TSTM WND DMG     1 W STANDARD            38.14N  81.42W
03/01/2017                   KANAWHA            WV   PUBLIC

            TRAILER ON WHEELS ROLLED ON ITS SIDE AT MEMORIAL
            TUNNEL. VIA FACEBOOK WITH PICTURES. RADAR ESTIMATED
            TIME.

&&

EVENT NUMBER RLX1700308

MEC
Local storm report, Mar 2, 10:19 AM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1019 AM EST THU MAR 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     TSTM WND DMG     DANVILLE                38.08N  81.83W
03/01/2017                   BOONE              WV   PUBLIC

            MULTIPLE PINE TREES DOWN. VIA FACEBOOK WITH PICTURES.
            RADAR ESTIMATED TIME.

&&

EVENT NUMBER RLX1700309

MEC
Special weather statement, Mar 2, 11:02 AM EST, 11 minutes before
Special Weather Statement
National Weather Service Charleston WV
1102 AM EST THU MAR 2 2017

OHZ086-087-021630-
Gallia-Lawrence-
1102 AM EST THU MAR 2 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GALLIA AND CENTRAL
LAWRENCE COUNTIES...

At 1058 AM EST, Symmes Creek continued to be out of its banks. This
was causing minor flooding of low spots along State Routes 141, 233
and 243 according to the Ohio Department of Transportation.

Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Turn around...don't drown.

LAT...LON 3884 8252 3881 8238 3862 8244 3844 8239
      3842 8250 3862 8259
TIME...MOT...LOC 1558Z 292DEG 1KT 3860 8249

16

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 8:06 PM ESTAreal Flood WarningRLXAthens, Morgan, Perry, Vinton9 hr
Mar 1, 8:12 PM ESTAreal Flood WarningRLXWashington20 hr
Mar 1, 11:34 PM ESTSpecial Weather StatementRLXAthens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more3 hr
Mar 2, 5:07 AM ESTAreal Flood WarningRLXAthens, Morgan, Perry, Vinton20 hr
Mar 2, 8:01 AM ESTSpecial Weather StatementRLXLawrence3 hr
Mar 2, 8:18 AM ESTSpecial Weather StatementRLXAthens, Meigs3 hr
Mar 2, 11:02 AM ESTSpecial Weather StatementRLXLawrence28 min
Mar 2, 12:56 PM ESTSpecial Weather StatementRLXLawrence3 hr
Mar 2, 1:05 PM ESTSpecial Weather StatementRLXMeigs3 hr

Nearby

River Flood Warnings in Ohio, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.